Archive | Adverse Drug Events RSS feed for this section
Phenibut

Phenibut: Buyer Beware

Phenibut, the Appearance of Another Potentially Dangerous Product in the United States Since the advent of the Internet, many quasi-legal substances with significant toxicity and abuse potential have found their way into the hands of consumers across the US. In recent years, multiple reports of abuse and withdrawal syndromes related to Internet-purchased synthetic cannabinoids and […]

Read more
Nonhealing ulcers

Nonhealing Ulcers

A Surfeit of Possibilities… Precise diagnosis of lower-extremity ulcerations is essential. Management differs so extensively between etiologies that misdiagnosis can lead to fatal outcomes. This was brought to mind when an 89-year-old woman was admitted directly to the hospital for treatment of worsening bilateral lower-extremity ulcerations. She had been transferred from another institution after a […]

Read more
pills

Vet Eats ‘Dog Tabs’

Inadvertent Ingestion of ‘Dog-Tabs’ by a Veterinarian EDITOR’S NOTE: Don’t take medicine designed for dogs. A 33-year-old veterinarian with Hashimoto’s thyroiditis and hypothyroidism, stable with a levothyroxine replacement dosage (thyroid-stimulating hormone, 0.9; normal, 0.4-5.0 mIU/L) of levothyroxine 50 μg/d, presented with mild anxiety, jitteriness, and insomnia. Repeat thyroid-stimulating hormone was undetectable. Serum total T4 was […]

Read more

Anticoagulation-associated Adverse Drug Events

Most anticoagulant-associated adverse drug events (70%) are potentially preventable. Transcription errors comprise the most frequent root cause of anticoagulant-associated medication errors. In turn, medication errors are a common root cause of anticoagulant-associated adverse drug reactions. Abstract Purpose Anticoagulant drugs are among the most common medications that cause adverse drug events (ADEs) in hospitalized patients. We […]

Read more

UA-42320404-1